Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 55, NWS Lincoln, IL

April 26, 2007Champaign County, Vermilion County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 26, 2007, 6:29 PM CDT for Champaign County, Vermilion County, Illinois. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2007, 6:29 PM CDT (23:29 UTC)
Expired
Apr 26, 2007, 7:11 PM CDT
In force
42 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

Counties Champaign County, IL, Vermilion County, IL

The radar

The Lincoln radar (KILX), 125 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
171 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
528 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 262328
SVRILX
ILC019-183-270030-
/O.NEW.KILX.SV.W.0055.070426T2329Z-070427T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
629 PM CDT THU APR 26 2007

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS...
  SOUTHERN VERMILION COUNTY IN EAST CENTRAL ILLINOIS...

* UNTIL 730 PM CDT.

* AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 4 MILES NORTHWEST OF BROADLANDS...OR ABOUT 16
  MILES NORTHEAST OF TUSCOLA...AND WAS MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ALLERTON...
  HOMER...
  SIDELL...
  FAIRMOUNT...
  OAKWOOD...
  RIDGE FARM...
  CATLIN...
  GEORGETOWN...

OTHER LOCATIONS IN THE WARNING INCLUDE...DANVILLE...TILTON AND
WESTVILLE.

IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING
WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4000 8812 3988 8810 3990 8754 4019 8755

$$

BARNES
2 follow-up statements
000 
WWUS53 KILX 262349
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
649 PM CDT THU APR 26 2007

ILC019-262359-
/O.CAN.KILX.SV.W.0055.000000T0000Z-070427T0030Z/
CHAMPAIGN-
649 PM CDT THU APR 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHAMPAIGN COUNTY 
IS CANCELLED...

AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 3990 8754 3991 8773 3990 8774 3990 8792
      3989 8794 3989 8794 4006 8793 4019 8755
      3991 8753

$$

ILC183-270030-
/O.CON.KILX.SV.W.0055.000000T0000Z-070427T0030Z/
VERMILION-
649 PM CDT THU APR 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHERN VERMILION COUNTY...

AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED 2 MILES SOUTHWEST OF FAIRMOUNT...OR ABOUT 15
MILES SOUTHWEST OF DANVILLE...MOVING NORTHEAST AT 25 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  OAKWOOD...
  CATLIN...
  GEORGETOWN...
  TILTON...
  WESTVILLE...
  DANVILLE...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3990 8754 3991 8773 3990 8774 3990 8792
      3989 8794 3989 8794 4006 8793 4019 8755
      3991 8753

$$

BARNES
000 
WWUS53 KILX 270011
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
711 PM CDT THU APR 26 2007

ILC183-270021-
/O.CAN.KILX.SV.W.0055.000000T0000Z-070427T0030Z/
VERMILION-
711 PM CDT THU APR 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN VERMILION COUNTY IS
CANCELLED...

AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN CANCELLED.

LAT...LON 3990 8754 3991 8773 3990 8774 3990 8792
      3989 8794 3989 8794 4006 8793 4019 8755
      3991 8753

$$

BARNES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:00 PM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, Apr 26, 3:00 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
300 PM CDT THU APR 26 2007

.DISCUSSION...
MAIN FORECAST CONCERNS WILL BE WITH TIMING THE END OF THE SHOWERS
AND THUNDERSTORMS TONIGHT...CHANCES FOR PRECIPITATION SATURDAY LATER
IN THE DAY...AND THEN THE NEXT CHANCE FOR THE MIDDLE OF NEXT WEEK.

SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WITH BRIEF HEAVY RAINFALL AND A
FEW REPORTS OF HAIL WILL PRIMARILY BE EAST OF I-55 EARLY THIS
EVENING. THE WEST EDGE OF THE SHOWERS WAS IN FAR EASTERN IA AROUND
230 PM...SHIFTING EAST WITH THE UPPER LEVEL LOW WHICH WAS NEAR PIA.
THIS BACK EDGE WAS MOVING AT ABOUT 25 MPH...WHICH WOULD BE JUST EAST
OF I-55 BY 8 PM...AND TO THE INDIANA BORDER SHORTLY AFTER MIDNIGHT.
THE UPPER LEVEL LOW IS EXPECTED TO BE OVER SRN LAKE MICH AROUND
MIDNIGHT...MOVING TO WRN LOWER MICH BY DAYBREAK. A TROF ROTATING
AROUND THIS LOW COULD BRING SOME ISOLATED SHOWERS INTO PARTS OF THE
FORECAST AREA...MAINLY NORTH OF A PEORIA-BLOOMINGTON-PARIS LINE LATE
TONIGHT AND INTO FRIDAY.

THE NAM AND GFS ARE BOTH INDICATING A WEAK SHORTWAVE FROM THE
NORTHERN PLAINS WILL MOVE TOWARD THE MID MS VALLEY SATURDAY. VERY
LITTLE MOISTURE WILL BE ASSOCIATED WITH THIS FEATURE WITH ONLY A
WEAK INVERTED TROF/WIND SHIFT LINE AT THE SURFACE. AS A RESULT VERY
LITTLE OR NO RAINFALL WOULD BE ANICIPATED WITH THIS. THE GFS IS
QUITE AGRESSIVE WITH THE RAIN IN SOUTHERN AND EASTERN IL SATURDAY...
WHILE THE NAM CREATES RAIN WELL BEHIND THE UPPER SHORTWAVE SATURDAY
EVENING. NEITHER OF THESE SOLUTIONS LOOKS GOOD AT THIS TIME...SO
WILL DISCOUNT THEM BOTH AND GO WITH PARTLY SUNNY CONDITIONS FOR
SATURDAY.

LONG TERM...SUNDAY THROUGH THURSDAY...
UPPER LEVEL RIDGING WILL DOMINATE OUR WEATHER SUNDAY INTO MONDAY.
WARMING LOW LEVEL TEMPS WILL ALLOW HIGHS TO REACH WELL INTO THE 80S
MONDAY AND TUESDAY. A NORTHERN STREAM SHORTWAVE ALONG THE U.S. AND
CANADIAN BORDER IS EXPECTED TO FLATTEN THE UPPER RIDGE...WHILE A
SOUTHERN STREAM WAVE LIFTS OUT FROM THE SOUTHWESTERN U.S. TOWARD THE
MID MS VALLEY TUESDAY. WILL INTRODUCE A CHANCE OF T-STORMS FOR LATE
TUESDAY THROUGH THURSDAY AS THIS UPPER SYSTEM AND ASSOCIATED SURFACE
FRONTAL BOUNDARY APPROACHES.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

MILLER
Hazardous weather outlook, Apr 26, 4:24 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
424 PM CDT THU APR 26 2007

ILZ029>031-036-037-040-041-047-271100-
CASS-FULTON-MARSHALL-MASON-PEORIA-SCHUYLER-TAZEWELL-WOODFORD-
424 PM CDT THU APR 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

DUE TO THE HEAVY RAINFALL WHICH OCCURRED OVER MOST OF THE ILLINOIS
RIVER BASIN OVER THE PAST SEVERAL DAYS...IT APPEARS THE ILLINOIS
RIVER AT HENRY AND PEORIA WILL ONCE AGAIN GO ABOVE FLOOD STAGE
EITHER LATE THIS WEEKEND OR EARLY NEXT WEEK. HAVANA AND BEARDSTOWN
HAVE BEEN ABOVE FLOOD STAGE AND ARE EXPECTED REMAIN THAT WAY
THROUGH NEXT WEEK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ027-028-042-048>052-271100-
CHRISTIAN-KNOX-LOGAN-MENARD-MORGAN-SANGAMON-SCOTT-STARK-
424 PM CDT THU APR 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ038-043>046-053>057-061>063-066>068-071>073-271100-
CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT-DOUGLAS-
EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MCLEAN-MOULTRIE-PIATT-
RICHLAND-SHELBY-VERMILION-
424 PM CDT THU APR 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

THE THUNDERSTORM THREAT WILL REMAIN IN THE AREA THROUGH EARLY THIS
EVENING AS A SLOW MOVING STORM SYSTEM PUSHES ACROSS EASTERN ILLINOIS
THIS AFTERNOON. SOME OF THESE STORMS MAY BE CAPABLE OF PRODUCING
NICKEL-SIZED HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THIS EVENING ACROSS
MOST OF THE AREA. HOWEVER...AREAS EAST OF INTERSTATE 57 MAY NEED
TO BE ACTIVATED THIS AFTERNOON AND EARLY THIS EVENING.

BARKER

In the hours before

Local storm report, Apr 26, 1:35 PM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
135 PM CDT THU APR 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             MOUNT ZION              39.78N 88.88W
04/26/2007  E0.75 INCH       MACON              IL   EMERGENCY MNGR

&&

GEELHART
Local storm report, Apr 26, 1:54 PM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
154 PM CDT THU APR 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     FUNNEL CLOUD     MORTON                  40.61N 89.47W
04/26/2007                   TAZEWELL           IL   LAW ENFORCEMENT

            REPORTED BY MORTON POLICE CHIEF, RELAYED BY ISP DISTRICT
            8

&&

GEELHART

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 1:06 PM CDTSevere Thunderstorm WarningILXChristian, Macon39 min
Apr 26, 1:30 PM CDTSevere Thunderstorm WarningILXMason, Tazewell45 min
Apr 26, 2:50 PM CDTSevere Thunderstorm WarningILXMcLean, Woodford45 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.